Will spironolactone cause the same problem with melasma that estrogens do?

Hellooo doctor, i just want to know more about melasma after reading your post. i have been on some estrogenic herbs, which caused me to develop melasma around my mouth and jaw.. i have completely stopped taking the product and the melasma has reduced.. but now i am on high dose of spironolactone alone.. will it cause the same problem?

No, it doesn’t because it’s an androgen inhibitor not an estrogenic compound.  I’m glad you wrote because many women don’t remember that estrogenic herbs can have the same bad effects on melasma!    Dr. I

Dr. Brandith Irwin, MD

Ask me your skincare question!

Hi, I’m Dr. Irwin, and I believe that consumers deserve a medically trained and unbiased skincare advocate. That’s why I write these skin care tips and guides.

  • All our content is written and researched by myself and my trained staff.
  • My medical office in Seattle has experience treating thousands of patients.
  • This site is not affiliated or financially tied to any product line.
Ask Me Something
SkinTour Skincare
One of the best investments in your skin is your daily skincare. Why? Because you can prevent many problems with blotchy skin color, lack of glow, texture, some types of acne, and fine lines with good skincare products. You can also correct some of these problems with effective skincare products. Great skincare is often more expensive because quality ingredients are expensive. Some companies spend on research/development which benefits all of us and adds to the cost. Are they worth it? In general - yes! I have handpicked some of what I consider to be the best skin care products, and offer them for sale on SkinTour's shop. This is based on my team and I's testing and research at our clinic. Many of the products are in my own regimen. What could be better than using skin care products a dermatologist uses?!